Texas, 2007

High Wind in Texas, December 30 to 31, 2007

December 30 to 31, 2007 · NWS MAF · 1 event in 1 county or zone

High winds occurred across the higher elevations of the Davis Mountains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

High winds occurred across the higher elevations of the Davis Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 30, 10:39 PM CST, 31 minutes earlier.

Area forecast discussion, Dec 30, 10:39 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CST SUN DEC 30 2007

.AVIATION...
CAVU CONDITIONS ARE FORECAST ACROSS ALL AREA TERMINALS THROUGH THE
END OF THE YEAR. A COLD FRONT WILL MOVE SOUTH ACROSS THE SOUTHERN
HIGH PLAINS EARLY MONDAY MORNING...AND IS EXPECTED TO PASS OVER
AREA TERMINALS BETWEEN 15Z AND 18Z MONDAY. A WIND SHIFT TO THE
NORTH AND AN INCREASE OF WINDS TO AROUND 12 KNOTS WITH GUSTS AS
HIGH AS 18 KNOTS ARE FORECAST FOR A FEW HOURS AFTER FRONTAL
PASSAGE. DURING THE AFTERNOON HOURS...WINDS WILL BEGIN TO DIMINISH
AS SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS THE REGION...BECOMING
LIGHT AND VARIABLE AFTER SUNSET.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

70
Hazardous weather outlook, Dec 30, 2:41 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CST SUN DEC 30 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-312045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
241 PM CST SUN DEC 30 2007 /141 PM MST SUN DEC 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Event by event

1 high wind. Local standard time, as filed.

High Wind, Davis / Apache Mountains Area

When
December 30, 11:10 PM CST to December 31, 2:00 AM CST
Where
Davis / Apache Mountains Area forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Other Federal Agency

A peak gust of 71 mph gust was measured at McDonald Observatory in the Davis Mountains, late Sunday night. High winds continued into the early morning hours on Monday.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72766.